MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. REVERE; 5.5MM PRE-CONTOURED ROD, 450MM

GLOBUS MEDICAL, INC. REVERE; 5.5MM PRE-CONTOURED ROD, 450MM
Model Number 124.400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Evaluation of the provided x-rays show the rods broke bilaterally just cephalad to the head offset connectors joining the rods to the iliac bolts between the ls and s1 screws.This is an area of high stress as the head offset connectors are connecting the spine to the ilium.The long fixation construct above also creates a large lever arm, further stressing the bottom of the construct at s1.Additionally, the double screw head had come disconnected from the bone screw.It was reported that the patient has pseudoarthrosis at l5-s1 which indicates this segment had not fused, and the construct continued to carry some of the load at this level.The rods were returned for evaluation and the fracture surfaces of the rods were found to be consistent with fatigue fracture.The diameter of the rod segments was measured in the area of the fracture and found to be within specification.It is possible that the high stress concentration in this area caused a fatigue fracture in the rods.This is consistent with the pseudoarthrosis at this level resulting in continuous motion.The patient also underwent 3 previously failed spinal surgeries.No information was available regarding these surgeries.It is possible that factors associated with these previous surgeries also contributed, such as a previous fusion at the treated levels.However, it is not possible to determine the exact cause of the reported issue.
 
Event or Problem Description
It was reported that a revision surgery was required due to two broken rods at the lateral connectors, connected to the iliac screws, just above the double screw heads which had also disassociated form the shank.

Brand Name
REVERE
Common Device Name
5.5MM PRE-CONTOURED ROD, 450MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18828746
Report Number3004142400-2019-00039
Device Sequence Number14214945
Product Code MNH
UDI-Device Identifier00889095038279
UDI-Public00889095038279
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121922
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number124.400
Device Lot NumberBGV127KD
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite